Pitzofen side effects: Does anyone take... - National Migraine...

National Migraine Centre

7,840 members2,296 posts

Pitzofen side effects

designer111
designer111

Does anyone take pitzofen? It side effects are weight gain and water retention. Definitely getting these side effects! But has certainly calmed my head down though. Anyone else receive the side effects? Thanks

9 Replies
oldestnewest

Hi there- glad to hear the Pizotofen is working for you. I have taken Pizotofen for cluster  headaches- I put 3 st on over a few months, and was on them for over 2 years - (the clusters are in remission at present) and I have lost the weight since I've been able to stop taking them. The way I looked at is was that I could live a reasonably normal life while taking pizotofen, so the weight gain was an unfortunate side effect I was willing to put up with. I did watch carefully what I ate and I took up running which I still do 3 times a Week. Hope your head continues to be pain free.

Thanks. Agree with what you are saying re balance in life, but I eat healthily and exercise and don't see how the slight weight gain can stop!

Becky_m
Becky_m in reply to NaughtyNanna

Hey! I just saw this post from a couple of years ago. I’ve been on pitzotifen for three years and have had 3 failed attempts to get off it. I’ve had extreme tiredness and weight of 3 stone for these years and I’m really hoping I can get off it with noritryptiline in its place the. Taper it for the 4th time ! Do you have any tips on getting off it as I’m finding the rebound problem really difficult to get through and have to abort each time , so feeling a bit trapped on them :( becky x

designer111
designer111 in reply to Becky_m

Not sure about that sorry. I have tried both those meds and didn't work. Now o Candersartan with more luck.

didnt notice the weight gain, but was half a stone heavier after a couple of years...appetite improved, I think. Back to normal as soon as I stopped taking them (at menopause !!)

I take pizotofen and have gained one and a half stone in two years.  I'd rather have that than the frequent migraines so for me it's worth it.  I have tried to lose some of this weight but am finding it almost impossible.  I can't exercise more than a brisk walk or bike ride as anything else, including yoga and going to the gym, brings on a migraine so I'm just trying to be careful about what I eat.  

Hi there :) I'm a newbie here. I too am on pitzotifen and have been for two years. I have also experienced significant weight gain and have put on over three stone and also eat v healthily. I also had the mindset that it was better than feeling ill but as it continues it is getting me down. I feel between a rock and a hard place as I can't exercise but I also can't stop the weight gain despite my best efforts. It's also stopped working and my daily vertigo is worse again. However, The worst worst side effect for me though is the EXTREME tiredness. Trying to do an MA and after reading a paragraph I have to sleep for hours. Or even like today, no work but had to sleep and sleep. But when I miss it I suddenly wake up. I'm now excited I will be coming off it with my migraine centre doctor and going onto something else beforehand, but v concerned about the withdrawal process, which scares me as I was unsuccessful with my SRRI. Any experiences guys? Or thoughts? 

designer111
designer111 in reply to Becky_m

Sorry just replied to two of your posts, not realising you initially replied to my thread!

Oh that's ok ! Thanks for your replies :)) nice to virtually meet you. Will read other one too 

You may also like...